# SDR 2014FA0000488

- Difficulty date: August 6, 2014
- Submitted: August 22, 2014
- Operation: General aviation
- Aircraft: N479AT
- Make and model: Robsin R44
- Aircraft serial: 1768
- Aircraft time: 2,598 hours
- Engine: Lyc O540F1B5
- Engine time: 2,598 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Guide
- Condition: Carboned
- Location: Nr 5 Cyl Valve
- Part time: 398 hours
- Component: Cylinder, Lyc
- Component part number: 05K21745
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING 100/300 HOUR INSPECTION,  FOUND LOW COMPRESSION CYLINDER NR 5.  EXHAUST VALVE FOUND TO BE VERY TIGHT IN VALVE GUIDE AND PERFORMED SB388C AND VALVE GUIDE REAMING PROCEDURE, INSPECTED VALVE AND STEM, NO DEFECTS FOUND EXCEPT VALVE GUIDE HAD CARBON BUILD UP.  COMPRESSION RETURNED TO NORMAL FOR ENGINE WITH 398.0 HOURS SINCE O/H.  COMPANY COOL DOWN POLICY FOR ALL RECIPROCATING ENGINES CHANGED TO FULL 5 MINUTES, ESPECIALLY REQUIRED DUE TO VERY HIGH OAT OVER 95 DEGREES F THIS SUMMER.
